Hail, Morrill
- When
- June 7, 1:31 PM MST
- Where
- Morrill County, Bayard
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.750, -103.320
A thunderstorm produced some hail around Bayard, Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm produced some hail around Bayard, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 4:01 AM MST, 9 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 501 AM MDT SUN JUN 7 2009 .SHORT TERM...SUNDAY THROUGH TUESDAY MORNING... SOME LATE NIGHT CONVECTION AND WARNINGS WITH A COUPLE OF ONE INCH HAIL REPORTS TO START THE SHIFT. LATEST SURFACE ANALYSIS HAS COLD FRONT STRETCHING FROM CENTRAL WYOMING INTO NW KANSAS SPLITTING THE CWA. TO THE NORTHEAST OF THE FRONT LOW CLOUDS AND AREAS OF FOG ARE BEING OBSERVED AND PARTLY CLOUDY ON THE SOUTHWEST SIDE. QUESTION IS HOW MUCH FURTHER WILL THE FRONT AND COLD AIR PUSH. GUIDANCE PRODUCTS SHOW COLD AIR THROUGH THE ENTIRE CWA TODAY AND THEN A SLIGHT WARM UP MONDAY BUT WITH WELL BELOW NORMAL HIGHS EACH DAY. WITH UPPER LOW MOVING ALONG THE CANADIAN BORDER AREA WILL HAVE CYCLONIC UPPER FLOW OF WEST TO SOUTHWEST AND PRODUCE A CHANCE OF OVERRUNNING TYPE PRECIPITATION THROUGH THE END OF THE SHORT TERM. SPC HAS AREA IN GENERAL THUNDERSTORMS TODAY BUT HAVE CONCERNS WITH POSSIBLY SOME SEVERE WEATHER AGAIN LATE MONDAY. BOTTOM LINE IN THE SHORT TERM IS CLOUDY AND COOL WITH CHANCES OF PRECIPITATION. .LONG TERM...TUESDAY THROUGH SATURDAY... BELOW SEASONAL TEMPS WILL PERSIST DURING THE WEEK WITH SOME WARMING FOR THE WEEKEND. SCATTERED SHOWERS AND AFTERNOON AND EVENING TSTMS CAN BE EXPECTED EACH DAY WITH THE MORE ACTIVE DAYS AND POSSIBLY STRONG TSTMS LOOKING TO BE ON TUESDAY...FRIDAY AND SATURDAY OVER THE SOUTHEAST OR EASTERN PART OF THE CWA. EARLY ON...A COUPLE OF UNSEASONABLY COOL UPPER LOWS WILL BE MOVING ACROSS NORTHERN MT TUE AND TUESDAY NIGHT. FLOW ALOFT OVER OUR CWA BACKS TO SW ALLOWING A DECENT SHORTWAVE TROUGH TO LIFT ACROSS OUR CWA FROM THE SW. SO... THERE WILL BE A GOOD COVERAGE OF SHOWERS/TSTMS TUE AFTERNOON AND EVENING. STRONG TSTMS WILL BE A POSSIBILITY MAINLY FROM KCYS-KSNY AS NAM SHOWS GOOD INSTABILITY PULLING NORTHWARD WHILE GFS IS NOT QUITE AS BULLISH ON THIS. MODEL DIFFERENCES SHOW UP FOR THE REST OF THIS FORECAST PERIOD MAINLY DUE TO GFS TRYING TO PHASE REMAINS OF UPPER LOW OVER MT WITH ANOTHER MOVING INTO NORTHERN CA WHILE PREFERRED ECMWF KEEPS THESE SEPARATE. ECMWF SHIFTS MT UPPER LOW OUT TO THE ESE LATE WED AND WED NIGHT AND SHOWS MORE RIDGING OVER THE NORTHERN AND CENTRAL ROCKIES FOR THE WEEKEND. FOR NOW...WILL CONTINUE IDEA OF DIURNALLY TRENDED SCATTERED SHOWERS/TSTMS EACH DAY AS DESPITE BEING UNDER UPPER RIDGING THIS WEEKEND...INSTABILITY WILL INCREASE DUE TO WARMER TEMPS. && .AVIATION...LIFR CONDITIONS IN NEBRASKA PANHANDLE ON COLD SIDE OF FRONT AND AS FRONT CONTINUES TO PUSH SOUTHWEST LOW CLOUDS AND AREAS OF FOG SHOULD ROLL THROUGH ALL AERODROMES EXCEPT RAWLINS AND LARAMIE THROUGH MIDDAY TODAY AND THEN SLOWLY LIFT TO VFR CONDITIONS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...GRIFFITH LONG TERM...JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 602 AM MDT SUN JUN 7 2009 NEZ001>003-019>021-054-055-WYZ059-060-066>070-081145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 602 AM MDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WITH REDUCED VISIBILITIES WILL OCCUR THIS MORNING ALONG WITH SOME SHOWERS AND THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN THE AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL PRODUCE HAIL AND HEAVY RAIN EARLY THIS MORNING AND AGAIN IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING...AND AGAIN THIS AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>065-081145- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY- 602 AM MDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. SMALL HAIL AND BRIEF WIND GUSTS TO 45 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1034 AM MDT SUN JUN 7 2009 WYZ066-069-071715- CHEYENNE FOOTHILLS-LARAMIE RANGE- 1034 AM MDT SUN JUN 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE COUNTY UNTIL 1115 AM MDT... AT 1028 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR CRYSTAL LAKE RESERVOIR...OR 17 MILES WEST OF CHEYENNE...MOVING SLOWLY EAST-NORTHEAST AT AROUND 10 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINFALL OF UP TO AROUND THREE-QUARTERS OF AN INCH THROUGH 1115 PM MDT NEAR CURT GOWDY STATE PARK. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 342 AND 353. SJC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM HAIL 12 W CHEYENNE 41.15N 105.02W
06/07/2009 E0.50 INCH LARAMIE WY TRAINED SPOTTER
PEA SIZE HAIL FELL FOR NEARLY 10 MINUTES...THEN A MIX OF
PEA AND MARBLE SIZE HAIL OBSERVED.
&&
SJCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1109 AM MDT SUN JUN 7 2009 WYZ069-071815- CHEYENNE FOOTHILLS- 1109 AM MDT SUN JUN 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 1115 AM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS LARAMIE COUNTY. THE STORMS SHOULD PASS OVER AND CLOSE TO CHEYENNE AROUND 1130 AM AS THEY MOVE EAST NORTHEAST NEAR 20 MPH. LIGHTNING...BRIEF HEAVY RAIN AND SOME SMALL HAIL ARE LIKELY WITH THE STRONGER STORMS. RE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
140 PM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FUNNEL CLOUD 1 NE ALBIN 41.43N 104.09W
06/07/2009 LARAMIE WY AMATEUR RADIO
1250 PM TORNADO 20 WSW SCOTTSBLUFF 41.76N 104.02W
06/07/2009 SCOTTS BLUFF NE LAW ENFORCEMENT
0102 PM FUNNEL CLOUD 10 SW PINE BLUFFS 41.08N 104.20W
06/07/2009 LARAMIE WY LAW ENFORCEMENT
LARAMIE COUNTY DEPUTY - FUNNEL CLOUDS 2 MILES SOUTH OF
MILE MARKER 390 ON INTERSTATE 80.
0105 PM FUNNEL CLOUD 11 SW ALBIN 41.30N 104.25W
06/07/2009 LARAMIE WY PUBLIC
FUNNEL CLOUD REPORTED BY USAF PERSONNEL NORTH OF EGBERT
MOVING EAST.
0115 PM HAIL 9 SE BURNS 41.10N 104.24W
06/07/2009 M1.50 INCH LARAMIE WY TRAINED SPOTTER
QUARTER TO PING PONG SIZED HAIL.
&&
AAHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL 7 ENE CHEYENNE 41.18N 104.67W
06/07/2009 E1.75 INCH LARAMIE WY PUBLIC
LOTS OF DAMAGE TO HOME AND CARS.
0530 AM HAIL 10 E CHEYENNE 41.15N 104.60W
06/07/2009 E0.25 INCH LARAMIE WY DEPT OF HIGHWAYS
0538 AM HAIL 8 NE CHEYENNE 41.23N 104.68W
06/07/2009 E1.75 INCH LARAMIE WY TRAINED SPOTTER
0542 AM HAIL 9 E CHEYENNE 41.15N 104.62W
06/07/2009 E1.00 INCH LARAMIE WY PUBLIC
MOSTLY DIME TO NICKEL
&&
AAHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MDT SUN JUN 7 2009 NEZ003-019>021-072115- BANNER-BOX BUTTE-MORRILL-SCOTTS BLUFF- 218 PM MDT SUN JUN 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTTS BLUFF... NORTHEASTERN BANNER...NORTHWESTERN MORRILL AND SOUTHERN BOX BUTTE COUNTIES UNTIL 315 PM MDT... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COYOTE ROCK...OR 11 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 7 MILES NORTH OF CHIMNEY ROCK BY 225 PM MDT. BAYARD BY 230 PM MDT. PERRIN BY 240 PM MDT. ANGORA BY 300 PM MDT. BONNER BY 310 PM MDT. 7 MILES NORTHWEST OF PETERSON LAKE AND 9 MILES NORTHWEST OF BOX LAKE BY 315 PM MDT. MELBETA...MCGREW...BAYARD...PERRIN...CHIMNEY ROCK...LAKE MINATARE AND ANGORA ARE ALSO IN THE PATH OF THIS STORM. RUBIN
The Cheyenne radar (KCYS), 141 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167004.